Alert archive / Florida / Special Weather Statements in 2021

Special Weather Statement, NWS Melbourne, FL

July 3, 2021Martin County, Florida

NWS Melbourne, FL issued this special weather statement at Jul 3, 2021, 2:53 PM EDT for Martin County, Florida. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 3, 2021, 2:53 PM EDT (18:53 UTC)
Expired
Jul 3, 2021, 4:00 PM EDT
In force
67 min
Issued by
NWS Melbourne, FL

County Martin County, FL

The radar

The Melbourne radar (KMLB), 122 km from the middle of the area, began a volume at 18:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Miami, FL (KMFL), launched 12:00Z, 6.9 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Miami, FL at 12:00Z on 2021-07-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 887 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Miami, FL at 12:00Z on 2021-07-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
887 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
885 m above ground
0-6 km bulk shear
16 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
44 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

598 
WWUS82 KMLB 031853
SPSMLB

Special Weather Statement
National Weather Service Melbourne FL
253 PM EDT Sat Jul 3 2021
 
FLZ064-032000-
Martin FL-
253 PM EDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR MARTIN COUNTY UNTIL 400 PM EDT...

At 252 PM EDT, Doppler radar was tracking a strong thunderstorm near
J And S Fish Camp, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Stuart, Indiantown, Tequesta, Jupiter Island and Palm City. 

LAT...LON 2697 8008 2697 8014 2696 8015 2696 8061
      2711 8066 2712 8068 2720 8068 2720 8013
      2707 8008
TIME...MOT...LOC 1852Z 275DEG 20KT 2710 8072 

$$

Sedlock

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Jul 3, 10:09 AM EDT, 4 hours 44 minutes earlier.

Area forecast discussion, Jul 3, 10:09 AM EDT, 4 hours 44 minutes before
Area Forecast Discussion
National Weather Service Melbourne FL
1009 AM EDT Sat Jul 3 2021

.DISCUSSION...

...Soggy Weather Pattern to Continue Through the Holiday Weekend...
...Potential for Elsa to Impact East Central Florida Increasing...

High coverage of showers already this morning basically from
Kissimmee-Rockledge northward associated with lift from a surface
trough and a very moist airmass. This should continue across
these areas but will also gradually expand to the south the rest
of this morning and afternoon with highest potential for storms
the through mid-afternoon for areas south of the Rockledge-
Kissimmee line where there has been less cloud cover.

To the north, ongoing precip and cloud cover looks to have
stabilized the environment for the time being, but there could
still be some storms develop this afternoon into early evening,
especially if some breaks in the clouds can be achieved.

Update this morning expanded the higher rain chances farther south
in the near-term and also nudged high temps downward a degree or
two across northern areas with ongoing precip/clouds. Rain chances
remain at 60-70% areawide today.

&&

.AVIATION...
Expanding coverage of showers from north to south the rest of this
morning with a few TSRA also starting to develop. Coverage and
intensity of showers and storms will also ramp up as diurnal
heating kicks with highest potential for storms this morning into
early afternoon from MLB-SUA where there has been less cloud
cover so far. IFR VSBYs and G30-35kt expected with the more
intense fast-moving precip cores today.

&&

.MARINE...
Today-tonight (modified previous)...With a surface trough to the
north and the Atlantic ridge axis well to the south, WSW-W flow
will continue with wind speeds 15 kt this morning before diminishing
to 10-15 kt. Seas 2ft near shore and 3-4ft well offshore. Concern
continues for strong storms moving from W-E across inland lakes,
the Intracoastal and near shore Atlantic waters this afternoon and
early evening.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  84  74  86  73 /  70  40  70  40
MCO  86  74  89  74 /  70  30  60  30
MLB  88  74  89  75 /  70  30  50  30
VRB  90  73  89  75 /  70  30  40  40
LEE  84  74  87  74 /  70  40  60  30
SFB  84  75  88  74 /  70  30  60  30
ORL  85  76  89  75 /  70  30  60  30
FPR  91  73  90  75 /  60  30  40  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...None.
AM...None.
&&

Combs/Sedlock/Haley/Rodriguez
Hazardous weather outlook, Jul 3, 11:27 AM EDT, 3 hours 26 minutes before
Hazardous Weather Outlook
National Weather Service Melbourne FL
1127 AM EDT Sat Jul 3 2021

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-032000-
Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia-
Brevard County Line to Sebastian Inlet 0-20 nm-
Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia-
Brevard County Line 20-60 nm-Volusia-
Brevard County Line to Sebastian Inlet 20-60 nm-
Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia-
Northern Lake-Orange-Seminole-Southern Brevard-Osceola-
Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia-
Southern Lake-Northern Brevard-
1127 AM EDT Sat Jul 3 2021

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

.THUNDERSTORM IMPACT...
Moist, deep layer southwest to west flow will continue over the
Florida peninsula today, ahead of a weak surface trough sagging
toward north Florida. Showers will become widespread through this
afternoon, along with isolated to scattered thunderstorms.

Today's showers and storms will move rapidly east at 20 to 25 mph
and will be capable of producing wind gusts to around 45 mph,
cloud to ground lightning strikes, and torrential downpours, which
could result in up to 2 inches of rainfall in locations that
receive multiple rounds of storms. Move indoors to safety at the
first sign of threatening skies, or if you hear thunder.

.RIP CURRENT IMPACT...
A Moderate risk for life-threatening rip currents continues at
the central Florida Atlantic beaches. While rip currents will be
present all day, the risk will be highest through about 1230 PM
this afternoon, and again after 700 PM this evening due to tidal
effects. Remember to swim only within sight of a lifeguard. and
never enter the ocean alone.

.MARINE THUNDERSTORM GUST IMPACT...
Stronger storms today will have the potential to produce wind
gusts of 35 knots or a little higher over inland lakes, the
Intracoastal Waterway and adjacent Atlantic from this morning
through around sunset. Frequent lightning and locally higher
waves are also likely. Boaters should be on the lookout for
storms approaching quickly from the west at around 20 knots.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.
Numerous showers and isolated to scattered lightning storms are
expected each afternoon and early evening through this weekend and
early next week. Cloud to ground lightning strikes, torrential
rainfall and gusty winds remain the main storm threats. A moderate
risk of dangerous rip currents is expected to continue into next
week.

Tropical Cyclone Elsa, currently over the eastern Caribbean Sea,
is forecast to make its closest approach to east central Florida
Tuesday through early Wednesday. While the exact track and
specific impacts to the local area are still uncertain at this
time, the threat for at least some impact from winds, squalls and
heavy rainfall is increasing. The potential for isolated tornadoes
may also manifest itself, depending upon whether the center of
the cyclone is west of the area as it moves northward.

Residents and visitors should continue to monitor the latest
forecasts for Elsa. Ensure your hurricane supply kit and plan of
action are up to date as early as possible, before the system gets
closer. Don't wait until the last minute before having sufficient
non-perishable supplies on hand.

.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed this afternoon and tonight.

Combs/Cristaldi

In the hours before

Local storm report, Jul 3, 1:46 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
National Weather Service Melbourne FL
146 PM EDT SAT JUL 3 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0137 PM     TSTM WND GST     5 NW FORT PIERCE        27.50N 80.38W
07/03/2021  M39 MPH          St. Lucie          FL   ASOS

            THE TREASURE COAST INTERNATIONAL AIRPORT ASOS REPORTED A
            WIND GUST OF 39 MPH/34 KT FROM THE WEST.

&&

REH
Special weather statement, Jul 3, 2:53 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
253 PM EDT Sat Jul 3 2021

FLZ064-032000-
Martin FL-
253 PM EDT Sat Jul 3 2021

...SIGNIFICANT WEATHER ADVISORY FOR MARTIN COUNTY UNTIL 400 PM EDT...

At 252 PM EDT, Doppler radar was tracking a strong thunderstorm near
J And S Fish Camp, moving east at 25 mph.

Winds in excess of 40 mph will be possible with this storm.

Locations impacted include...
Stuart, Indiantown, Tequesta, Jupiter Island and Palm City.

LAT...LON 2697 8008 2697 8014 2696 8015 2696 8061
      2711 8066 2712 8068 2720 8068 2720 8013
      2707 8008
TIME...MOT...LOC 1852Z 275DEG 20KT 2710 8072

Sedlock

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 3, 12:54 PM EDTSpecial Marine WarningMLB2 hr

Nearby

Special Weather Statements in Florida, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.